Alert archive / Nebraska / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 264, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 17, 2009, 9:06 AM MDT for Arthur County, Keith County, Nebraska. It was in force for 39 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 17, 2009, 9:06 AM MDT (15:06 UTC)
- Expired
- Jul 17, 2009, 9:45 AM MDT
- In force
- 39 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
Counties Arthur County, NE, Keith County, NE
The radar
The North Platte radar (KLNX), 94 km from the middle of the area, began a volume at 15:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 17, 9:10 AM MDT | HAIL 0.25 | 5 Ese Arthur, NE | PEA SIZE HAIL. |
| Jul 17, 9:10 AM MDT | HAIL 0.88 | 7 Se Arthur, NE | NICKEL SIZE HAIL ACCOMPANIED BY HEAVY RAIN. |
| Jul 17, 9:35 AM MDT | HAIL 1.75 | 12 Se Arthur, NE | SEVERAL HAIL STONES WERE THE SIZE OF QUARTERS...AND SOME WERE AS LARGE AS GOLF BALLS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 29 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 3.1 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -268 J/kg
- Mixed-layer LCL
- 983 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLBF 171506
SVRLBF
NEC005-101-171545-
/O.NEW.KLBF.SV.W.0264.090717T1506Z-090717T1545Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
906 AM MDT FRI JUL 17 2009
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL KEITH COUNTY IN SOUTHWEST NEBRASKA...
EASTERN ARTHUR COUNTY IN WEST CENTRAL NEBRASKA...
THIS INCLUDES THE CITY OF ARTHUR...
* UNTIL 945 AM MDT
* AT 905 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 6 MILES EAST OF ARTHUR...AND MOVING SOUTHEAST AT
25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
BUCKTAIL LAKE BY 925 AM MDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 4164 10176 4170 10155 4145 10140 4140 10140
4139 10137 4135 10134 4130 10157
TIME...MOT...LOC 1505Z 329DEG 21KT 4156 10157
$$
JWS1 follow-up statement
000
WWUS53 KLBF 171525
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
925 AM MDT FRI JUL 17 2009
NEC005-101-171545-
/O.CON.KLBF.SV.W.0264.000000T0000Z-090717T1545Z/
ARTHUR NE-KEITH NE-
925 AM MDT FRI JUL 17 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 AM MDT
FOR NORTH CENTRAL KEITH AND EASTERN ARTHUR COUNTIES...
AT 922 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED 7 MILES WEST OF BUCKTAIL LAKE...OR 8
MILES SOUTHEAST OF ARTHUR...MOVING SOUTH AT 20 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL SOUTHEASTERN ARTHUR COUNTY THROUGH 945 AM MDT
RURAL NORTHERN KEITH COUNTY THROUGH 945 AM MDT
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 4164 10176 4170 10155 4145 10140 4140 10140
4139 10137 4135 10134 4130 10157
TIME...MOT...LOC 1524Z 341DEG 17KT 4148 10157
$$
JWSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 2:45 AM MDT, 6 hours 21 minutes earlier.
Area forecast discussion, Jul 17, 2:45 AM MDT, 6 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 345 AM CDT FRI JUL 17 2009 .DISCUSSION... RIDGE HAS BEGUN TO AMPLIFY OVER THE WESTERN CONUS...WHILE TROF DIGS TO THE EAST. SURFACE HIGH OVER THE NORTHERN PLAINS...WHILE A WEAK STALLING BOUNDARY DRAPED OVER SOUTHWEST NEBRASKA...INTO CENTRAL KANSAS. THUNDERSTORMS HAVE BLOSSOMED AGAIN OVER THE WEST CENTRAL AND SOUTHWEST NEBRASKA THIS MORNING. TODAY...BOUNDARY EXPECTED TO REMAIN NEARLY STATIONARY...AND COOLER AIR ALOFT TO KEEP STEEP LAPSE RATES ALONG THE BOUNDARY. MODELS IN AGREEMENT OF CONVECTION CONTINUING THROUGH DAY AS AN UNSTABLE ATMOSPHERE WILL CONTINUE...HOWEVER EXPECT IT TO BE ISOLD TO SCT IN COVERAGE. THIS WILL MAKE TEMPERATURES DIFFICULT AS WE GO UP AND DOWN GOING IN AND OUT OF CLOUDS. HAVE GONE IN THE MIDDLE OF GUIDANCE...AROUND 80. TONIGHT TO SEE LITTLE CHANGE WITH SOUTHWEST NEBRASKA THE MAIN FOCUS FOR THUNDERSTORM POTENTIAL AS BOUNDARY REMAINS. SURFACE HIGH WILL DRIFT SOUTH OVERNIGHT AND WILL TRY AND PUSH BOUNDARY INTO WESTERN KS. THIS IS EXPECTED TO PUSH CONVECTION SOUTH OF THE FORECAST AREA FOR SATURDAY. THEN WITH PEAK HEAT FAR SOUTHWEST NEBRASKA COULD SEE SOME ISOLATED STORMS LATE IN THE DAY...ALTHOUGH CONFIDENCE IS LOW ON ANYTHING MAKING IT THIS FAR EAST. BY SUNDAY THE RIDGE WILL EXPAND A LITTLE TO THE EAST...AND BRING HIGHS CLOSER TO 90 DEGREES INTO THE FIRST PART OF THE WEEK. ACTIVE NW FLOW PATTERN TO CONTINUE WITH A COUPLE OF WAVES TO MOVE SE ACROSS THE AREA. WITH EACH PASSING WAVE SHOWERS CAN BE EXPECTED. TIMING WILL BECOME MORE DEFINITE AS WE APPROACH THE FIRST OF THE WEEK. && .AVIATION... SCATTERED TSTMS ONGOING FROM SERN PNHDL ACROSS WCTRL AND SWRN NEBR ATTM. ACTIVITY FAVORED TO PERSIST TODAY. SO FAR...TSTMS HAVE MOVE TO WITHIN VCNTY OF KLBF BUT HAVE NOT YET IMPACTED AIRPORT DIRECTLY. FEEL THAT OVER THE NEXT SEVERAL HOURS A FEW STORMS WILL PASS KLBF. CIGS AND VSBY SHOULD REMAIN VFR...ALTHOUGH BRIEF MVFR FROM TSTMS PSBL. WINDS TO REMAIN LIGHT AND VARIABLE FOR KLBF EXCEPT NEAR TSTMS ALSO LIGHT AND VARIABLE FOR KVTN. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM/EXTENDED...MASEK AVIATION...ROBERG
Hazardous weather outlook, Jul 17, 6:55 AM MDT, 2 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 755 AM CDT FRI JUL 17 2009 NEZ004>010-022>029-035>038-056>059-069>071-094-181300- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 755 AM CDT FRI JUL 17 2009 /655 AM MDT FRI JUL 17 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE FAVORABLE FOR DEVELOPMENT THIS AFTERNOON WEST OF A LINE FROM MERRIMAN THROUGH OCONTO. SOME STORMS MAY CONTAIN BRIEF HEAVY RAIN WITH A FEW POSSIBLY BECOMING SEVERE WITH LARGE HAIL INTO EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS ALSO A CHANCE OF THUNDERSTORMS SATURDAY THROUGH TUESDAY AS HIGHER HUMIDITY LEVELS MOVE BACK INTO THE REGION FROM THE SOUTH. THE TIME FRAME FOR THUNDERSTORMS TO BE THE MOST NUMEROUS AND POSSIBLY SEVERE WILL BE MONDAY AFTERNOON AND MONDAY NIGHT AS A COLD FRONT AND UPPER LEVEL DISTURBANCE PASS THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION SHOULD NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE KAR
In the hours before
Local storm report, Jul 17, 4:24 AM MDT, 4 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
524 AM CDT FRI JUL 17 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 AM HAIL OGALLALA 41.13N 101.72W
07/17/2009 E1.00 INCH KEITH NE LAW ENFORCEMENT
DIME TO QUARTER SIZE HAIL IN THE CITY OF OGALLALA.
&&
CJSLocal storm report, Jul 17, 5:00 AM MDT, 4 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
600 AM CDT FRI JUL 17 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0557 AM HAIL NORTH PLATTE 41.13N 100.77W
07/17/2009 E0.75 INCH LINCOLN NE OFFICIAL NWS OBS
A FEW HAIL STONES RANGING FROM PEA TO DIME SIZE FELL AT
THE NORTH PLATTE AIRPORT.
&&
CJSLocal storm report, Jul 17, 8:27 AM MDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
927 AM CDT FRI JUL 17 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0923 AM HAIL 7 WNW NORTH PLATTE 41.17N 100.90W
07/17/2009 E0.88 INCH LINCOLN NE PUBLIC
&&
BTAYLORLocal storm report, Jul 17, 8:32 AM MDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
932 AM CDT FRI JUL 17 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 AM HAIL 6 WNW NORTH PLATTE 41.17N 100.88W
07/17/2009 E0.88 INCH LINCOLN NE PUBLIC
&&
BTAYLORLocal storm report, Jul 17, 8:36 AM MDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
936 AM CDT FRI JUL 17 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0923 AM HAIL 7 W NORTH PLATTE 41.13N 100.91W
07/17/2009 E1.00 INCH LINCOLN NE PUBLIC
&&
BTAYLORLocal storm report, Jul 17, 9:05 AM MDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1005 AM CDT FRI JUL 17 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0958 AM HAIL 7 N PAXTON 41.23N 101.36W
07/17/2009 E1.00 INCH KEITH NE PUBLIC
&&
BTAYLORThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 3:42 AM MDT | Severe Thunderstorm Warning | LBF | Arthur, Garden, Grant | 32 min |
| Jul 17, 4:02 AM MDT | Severe Thunderstorm Warning | LBF | Keith, Perkins | 58 min |
| Jul 17, 8:15 AM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 45 min |
| Jul 17, 8:46 AM MDT | Severe Thunderstorm Warning | LBF | Keith, Lincoln | 44 min |
| Jul 17, 9:31 AM MDT | Severe Thunderstorm Warning | LBF | Keith, Lincoln, Perkins | 44 min |
| Jul 17, 9:40 AM MDT | Severe Thunderstorm Warning | LBF | Frontier | 50 min |
| Jul 17, 9:44 AM MDT | Severe Thunderstorm Warning | LBF | Keith | 46 min |
| Jul 17, 9:45 AM MDT | Severe Thunderstorm Warning | LBF | Hayes, Lincoln | 45 min |
| Jul 17, 10:13 AM MDT | Severe Thunderstorm Warning | LBF | Keith, Perkins | 47 min |
| Jul 17, 10:20 AM MDT | Severe Thunderstorm Warning | LBF | Hayes, Lincoln | 40 min |
| Jul 17, 10:46 AM MDT | Severe Thunderstorm Warning | LBF | Arthur, Keith | 44 min |
| Jul 17, 10:57 AM MDT | Severe Thunderstorm Warning | LBF | Hayes | 33 min |
| Jul 17, 10:58 AM MDT | Severe Thunderstorm Warning | LBF | Chase, Perkins | 47 min |
| Jul 17, 11:05 AM MDT | Severe Thunderstorm Warning | LBF | Hayes, Lincoln | 40 min |
| Jul 17, 11:26 AM MDT | Severe Thunderstorm Warning | LBF | Keith, Perkins | 49 min |
| Jul 17, 11:39 AM MDT | Severe Thunderstorm Warning | LBF | Chase | 51 min |
| Jul 17, 12:05 PM MDT | Severe Thunderstorm Warning | LBF | Chase, Perkins | 40 min |
| Jul 17, 12:43 PM MDT | Severe Thunderstorm Warning | LBF | Chase | 47 min |
| Jul 17, 2:55 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, Grant | 50 min |
| Jul 17, 3:24 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, Garden | 51 min |
| Jul 17, 3:43 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, Keith | 47 min |
| Jul 17, 4:07 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, Garden, Keith | 38 min |
| Jul 17, 4:42 PM MDT | Severe Thunderstorm Warning | LBF | Deuel, Garden, Keith | 48 min |
| Jul 17, 5:11 PM MDT | Severe Thunderstorm Warning | LBF | Perkins | 49 min |
| Jul 17, 5:43 PM MDT | Severe Thunderstorm Warning | LBF | Chase, Perkins | 47 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.